California, 2008Wildfire in California, July 3 to 6, 2008
July 3 to 6, 2008 · NWS SGX · 1 event in 1 county or zone
The Ridge Fire burned 263 acres of brush on Yucaipa Ridge.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Ridge Fire burned 263 acres of brush on Yucaipa Ridge.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 3, 8:30 AM PST, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 3, 8:30 AM PST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT THU JUL 3 2008
.SYNOPSIS...
A SHALLOW MARINE LAYER WILL CONTINUE COASTAL LOW CLOUDS AND FOG
DURING THE NIGHTS AND MORNINGS. OTHERWISE...UPPER LEVEL HIGH
PRESSURE WILL KEEP THE WEATHER FAIR WITH WARM TO HOT DAYS INLAND.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TODAY THROUGH SATURDAY)...
ANOTHER REPEAT PERFORMANCE BY THE MARINE LAYER THIS MORNING. STRATUS
COVERAGE VERY SIMILAR TO 24 HOURS AGO WITH PATCHY DENSE FOG IN MANY
OF THE SAME LOCATIONS. CLOUDS WILL CLEAR TO THE BEACHES BETWEEN 9-10
AM THIS MORNING. LITTLE CHANGE IN MAX TEMPS WITH ANOTHER HOT DAY IN
STORE INLAND.
A FAIRLY STRONG GULF SURGE OCCURRED THIS MORNING IN THE LOWER
DESERTS WITH DEWPOINTS CLIMBING INTO THE MID 60S TO MID 70S. THIS
WILL MODERATE HIGH TEMPS SLIGHTLY...HOWEVER IT WILL FEEL A BIT MORE
MUGGY AND UNCOMFORTABLE TODAY. MID LEVEL CLOUDS STREAMING IN FROM
THE EAST INDICATES THE PRESENCE OF SOME MID LEVEL MOISTURE. THE
MODELS SHOW THIS INCREASE AS WELL. THERE MAY BE ENOUGH INSTABILITY
THIS AFTERNOON FOR AN ISOLATED PULSE THUNDERSTORM OVER THE SAN DIEGO
MOUNTAINS...MAINLY SOUTH OF MOUNT LAGUNA. THE ATMOSPHERE BELOW 700
MB REMAINS QUITE DRY...SO ANY THUNDERSTORM THAT FORMS TODAY WILL
LIKELY PRODUCE DRY LIGHTNING AND GUSTY WINDS.
A TROUGH OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST WILL
BRING MINOR COOLING AND A SLIGHTLY DEEPER MARINE LAYER TO SOUTHWEST
CALIFORNIA FRIDAY AND SATURDAY...ALTHOUGH THESE CHANGES MAY GO
UNNOTICED TO MOST AS MAX TEMPS WILL REMAIN AT OR ABOVE SEASONAL
NORMS. THE MODELS BRING ADDITIONAL MID LEVEL MOISTURE INTO SOUTHERN
CALIFORNIA ON FRIDAY IN SOUTHERLY FLOW ALOFT...MAINLY CENTERED
AROUND 600 MB. CURRENT FORECAST HAS AFTERNOON CLOUDS OVER THE
MOUNTAINS AND POPS LESS THAN 15 PERCENT. THUNDERSTORM CHANCES WILL
BE REEXAMINED LATER IN THE SHIFT.
&&
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
HIGH PRESSURE WILL SLOWLY BUILD WITH HIGH TEMPERATURES FOR INLAND
AREAS REMAINING ABOVE SEASONAL AVERAGES. THERE MAY BE SOME INCREASE
IN MID LEVEL MONSOONAL MOISTURE THE LATTER HALF OF THE WEEK.
&&
.AVIATION...
031415Z...MARINE LAYER DEPTH THIS MORNING WAS AROUND 1400 FEET.
LITTLE CHANGE IN THE MARINE LAYER DEPTH IS EXPECTED THROUGH FRIDAY.
STRATUS WITH BASES AROUND 600 FEET MSL ALONG THE COAST AND INLAND
OVER THE LOWER VALLEY AND MESA AREAS SHOULD PULL BACK TO THE
SHORELINE BETWEEN 15Z AND 17Z THIS MORNING. EXPECT THE STRATUS TO
MOVE BACK ONTO THE COAST BY SUNSET AND INLAND OVER THE LOWER VALLEY
AND MESA AREAS BETWEEN 04Z AND 08Z THIS EVENING. BREAK UP ON FRIDAY
SHOULD BE BETWEEN 15Z AND 17Z.
ABOVE THE MARINE LAYER INCLUDING THE MOUNTAINS AND DESERTS...A
MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE
THROUGH FRIDAY. SOME MID LEVEL MOISTURE MAY BRING SOME ISOLATED
ALTOCU AND TCU TO THE MOUNTAINS EAST OF KSAN THIS AFTERNOON. BASES
SHOULD BE AT OR ABOVE FL100. ANY ALTOCU AND TCU SHOULD DISSIPATE BY
SUNSET.
A SURGE OF MOISTURE FROM THE GULF OF CALIFORNIA INTO THE SOUTHERN
DESERTS THIS MORNING SHOULD HELP MODERATE TEMPS AT KPSP AND KTRM
THIS AFTERNOON. EXPECT MAX TEMPS BETWEEN 40 AND 43C. HORTON
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&
PUBLIC...SCV
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jul 3, 3:00 AM PST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT THU JUL 3 2008
CAZ042-043-048-050-055>058-060>062-032300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PDT THU JUL 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MARTIN
Wildfire, San Bernardino County Mountains
- When
- July 3, 12:34 PM PST to July 6, 5:00 PM PST
- Where
- San Bernardino County Mountains forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
The Ridge Fire began during a period of hot, dry weather on July 3rd, at 1:34 PM. The fire burned 263 acres of brush on Yucaipa Ridge before it was extinguished. One firefighter was treated for heat exhaustion.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, July 3, 20081 death · 1 event
- Damaging Winds in Idaho, July 3, 20083 injured · $442,000 · 83 kt wind · 4 events
- Lightning Strike in Colorado, July 3, 2008$150,000 · 1 event
- Damaging Winds in Massachusetts, July 3, 20081 injured · $50,000 · 54 kt wind · 9 events
- Flash Flood and Hail in Arkansas, July 3, 2008$52,000 · 1 in hail · 8 events
- Hail and Damaging Wind in New Mexico, July 3, 2008$50,000 · 1 in hail · 4 events
- Lightning Strike in Arizona, July 3, 2008$50,000 · 1 event
- Lightning Strike in Mississippi, July 3, 2008$25,000 · 1 event
- Damaging Winds in Connecticut, July 3, 2008$18,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Washington, July 3, 20081.75 in hail · 10 events
- Hail in Colorado, July 3, 20081.25 in hail · 8 events
- Flash Flood and Damaging Winds in Arizona, July 3, 2008$4,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113837.